Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 41, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Nov 1, 2022, 1:42 PM MDT for Elbert County, Lincoln County, Colorado. It took effect at Nov 2, 2022, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2022, 1:42 PM MDT (19:42 UTC)
- In effect from
- Nov 2, 2022, 12:00 PM MDT
- Expired
- Nov 2, 2022, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Elbert County, CO, Lincoln County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.7 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2680 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WWUS85 KBOU 011942 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 142 PM MDT Tue Nov 1 2022 COZ246-247-021100- /O.NEW.KBOU.FW.W.0041.221102T1800Z-221103T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 142 PM MDT Tue Nov 1 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR LINCOLN AND EASTERN ELBERT COUNTIES, FIRE WEATHER ZONES 246 AND 247... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 6 PM MDT Wednesday. * Affected Area...Fire Weather Zones 246 and 247. * Timing...Wednesday from noon to 6 pm MDT. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Impacts...Above normal temperatures, low relative humidity, and breezy conditions could lead to rapid fire spread for ready to burn fuels. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
280 WWUS85 KBOU 020808 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 208 AM MDT Wed Nov 2 2022 COZ246-247-022000- /O.CON.KBOU.FW.W.0041.221102T1800Z-221103T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 208 AM MDT Wed Nov 2 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LINCOLN AND EASTERN ELBERT COUNTIES, FIRE WEATHER ZONE 246 AND 247... * Affected Area...Fire Weather Zones 246 and 247. * Timing...Today from noon to 6 pm MDT. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 13 percent. * Impacts...Above normal temperatures, low relative humidity, and breezy conditions could lead to rapid fire spread for ready to burn fuels. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected to occur. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
743 WWUS85 KBOU 022003 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 203 PM MDT Wed Nov 2 2022 COZ246-247-030000- /O.CON.KBOU.FW.W.0041.000000T0000Z-221103T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 203 PM MDT Wed Nov 2 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR LINCOLN AND EASTERN ELBERT COUNTIES, FIRE WEATHER ZONE 246 AND 247... * Affected Area...Fire Weather Zones 246 and 247. * Timing...Today from noon to 6 pm MDT. * Winds...Southwest 15 to 20 mph with gusts 25 to 30 mph. * Relative Humidity...12 to 16 percent. * Impacts...Above normal temperatures, low relative humidity, and breezy conditions could lead to rapid fire spread for ready to burn fuels. Avoid any burning or outdoor activities that may produce a spark and start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected to occur. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Rodriguez
709 WWUS85 KBOU 022355 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 555 PM MDT Wed Nov 2 2022 COZ246-247-030100- /O.EXP.KBOU.FW.W.0041.000000T0000Z-221103T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 555 PM MDT Wed Nov 2 2022 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR LINCOLN AND EASTERN ELBERT COUNTIES, FIRE WEATHER ZONE 246 AND 247... Winds will slowly decrease and humidity will show a gradual improvement through the evening. Red Flag conditions will cease. It will still be windy at times on Monday, but a cold front will usher in cooler temperatures and higher humidity. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Nov 1, 11:43 AM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Nov 1, 11:43 AM MDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1143 AM MDT Tue Nov 1 2022 .UPDATE... Issued at 1027 AM MDT Tue Nov 1 2022 Sunny skies and mild conditions will prevail today. Current forecast on track with highs in the upper 60s to mid 70s across northeast Colorado. No changes to the forecast planned. && .SHORT TERM...(Today and tonight) Issued at 423 AM MDT Tue Nov 1 2022 The trend of dry and warmer will continue today. The ridge axis will shift to the east of CO by late in the afternoon, with an increasing southwesterly flow aloft developing over the forecast area tonight. Temperatures at 700 mb will increase from 3-5C Monday afternoon to 5-7C this afternoon, which will translate to max temperatures in the lower 70s across most of the northeast plains. A lee side surface trough will strengthen a bit this afternoon. Gusty south/southwest winds 10-25 mph will develop across the eastern plains east of the trough this afternoon. North of Denver a weaker north/northwesterly winds will develop which may allow for slightly cooler max temperatures in the upper 60s for areas north and northwest of Denver. Overall mostly clear through this evening. The fire weather conditions will be elevated to the east and southeast of Denver where the best combination of low relative humidity and gusty winds to 25 mph will be. Both are marginal, but not critical. Therefore no fire weather highlights are expected. Tonight, the NAM12 spatial cross-section shows a weak mountain wave developing around 09z, with a maximum cross-mountain component of 45 kts at 700 mb. This could result in gusty winds to 50 mph in the higher east facing slopes of western Larimer and western Boulder counties. Some high level moisture around 500 mb may be enough to produce sct-bkn standing wave clouds at that time. .LONG TERM...(Wednesday through Monday) Issued at 423 AM MDT Tue Nov 1 2022 A band of clouds will move over the area on Wednesday, mainly in the morning. Otherwise Wednesday will be similar to Tuesday with breezy conditions in the mountains, and developing on the plains again during the day. There continue to be minor differences in the handling of the low swinging across the southern Rockies Thursday/Friday. The operational 12z Monday ECMWF was an outlier with a track across SE Colorado into NW Kansas, the 00z run has returned to close to the model consensus across northern New Mexico into the TX/OK panhandles on Friday and there's getting to be a tighter spread now in the timing and track. It's all a bit further north and a little slower than what we saw last night, so there's higher confidence in the need to keep some PoPs on the plains Friday and possibly near the eastern border Friday night, along with a slower development of the westerly winds behind the system which will come Saturday. This also keeps cooler temperatures on Friday, though not the extreme of a few runs that kept us in the 30s with precipitation--it doesn't look like that will happen. As for the QPF and rain/snow line, there are some minor differences in how quickly the overrunning precipitation develops on Thursday and drops southward in the afternoon and evening. Northern border areas are in this most of the day, and the Cheyenne Ridge area may have light snow with temps in the 30s all day. The main difference is from Denver and along I-76 and whether the precipitation will spread into those areas in the afternoon or wait until evening. Our forecast is splitting the difference with likely PoPs but mainly for the end of the afternoon, and it should still be warm enough for this to be rain. A more aggressive southward push could produce a changeover to snow during rush hour, but ground temperatures and traffic should keep it warm enough even in that case to prevent troubles below 7000 feet or so. There could be rush hour issues in the higher foothills areas. The speed of motion will also determine whether the Front Range cities get a tenth or quarter inch or precipitation. We're favoring the lower to mid part of that range, though areas further north could do better. Again, the southward movement with more precipitation would likely see quite a bit of it as rain on the front end. If there's a surprise it might be Ft Collins cooling quicker than expected with steady precip and an extra inch or two of snow in the late afternoon/early evening, or perhaps areas south of Denver changing over right away and then having light snow all night. For now our middle-of-the-road forecast will have an inch or so of snow in most places, mainly in the evening. Behind the system, we go to westerly flow with drier/warmer air, probably enough speed for some mountain wave amplification. We'll have shortwaves every couple of days in this pattern to bring more wind, clouds, and maybe some light mountain snow. Timing and placement of the first of these is poor in the model ensembles, but there's a threat of showers mainly near the northern border sometime in the Saturday night through Monday time frame. It will be warmer so this should be rain on the plains, but could be a steady light snow for a while over the northern mountain ridges. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1143 AM MDT Tue Nov 1 2022 VFR to prevail through Wednesday. Will see an increase in high clouds for tonight and early Wednesday. Winds will mainly be out of the south today and Wednesday. A Denver Cyclone forms this afternoon, which leads to low confidence in wind direction between 21Z and 03Z. Will have a period of north winds when the cyclone develops late this afternoon/early evening. When/if winds transition northerly around the cyclone, speeds should generally be less than 10 knots. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Meier SHORT TERM...Cooper LONG TERM...Gimmestad AVIATION...Meier
Hazardous weather outlook, Nov 1, 9:57 AM MDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 957 AM MDT Tue Nov 1 2022 COZ030>051-021600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 957 AM MDT Tue Nov 1 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Southerly winds gusting up to 25 mph will elevate fire weather conditions across the eastern plains this afternoon. Otherwise, no hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The next storm system will bring snow to the mountains Thursday and Thursday night. Light rain will develop over the Front Range cities Thursday, spreading east across the plains and changing to light snow during the evening. Most of the snow will end by Friday morning, though there could still be some showers over the high mountains and eastern plains. There may be a period of moderate to heavy snow over the higher mountains Thursday afternoon and evening. Any accumulation on the plains will be light. Windy conditions are expected over the Front Range mountains and foothills Saturday through Monday, and there is a chance of rain and snow showers over the northern mountains and near the northern Colorado border Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.